Skip to Main content Skip to Navigation
New interface
Journal articles

An Oaxaca decomposition for nonlinear models

Abstract : The widely used Oaxaca decomposition applies to linear models. Extending it to commonly used nonlinear models such as duration models is not straightforward. This paper shows that the original decomposition that uses a linear model can also be obtained by an application of the mean value theorem. By extension, this basis provides a means of obtaining a decomposition formula which applies to nonlinear models which are continuous functions. The detailed decomposition of the explained component is expressed in terms of what are usually referred to as marginal effects. Explicit formulae are provided for the decomposition of some nonlinear models commonly used in applied econometrics including binary choice, duration and Box-Cox models.
Complete list of metadata
Contributor : Elisabeth Lhuillier Connect in order to contact the contributor
Submitted on : Monday, January 15, 2018 - 4:32:12 PM
Last modification on : Tuesday, September 13, 2022 - 10:34:07 AM

Links full text



Stephen Bazen, Xavier Joutard, Brice Magdalou. An Oaxaca decomposition for nonlinear models. Journal of Economic and Social Measurement, 2017, 42 (2), pp.101 - 121. ⟨10.3233/JEM-170439⟩. ⟨hal-01684635⟩



Record views